My wife just had a laproscopic assisted vaginal hysterectomy yesterday morning. I brought her home today. She is in a lot of pain, mostly from what she describes as shooting gas pains. I guess that is normal. But I'm very concerned about her inability to urinate. She was only able to urinate a very small amount in the hospital, so they let her go home after they reinserted a catheter. She has to keep it for 1 week and then go back to the doctor to have it removed.
Is this a normal side effect of the surgery? Could the doctor have inadvertently screwed up something in her that has caused her bladder to malfunction? It's killing me seeing her in so much discomfort.
Hello. I had a LAVH 2 weeks ago so her discomfort is fresh in my mind....it will get better. The first night home for me was the hardest! The inability to urinate after abdominal surgery is a "common" side effect. The bladder is a muscle that sometimes needs time to regain function after anesthia. I did not have this problem but from what I read function usually comes back. As for the gas pains......that is what she is going to battle the most the next couple of days. Make sure she walks short distances frequently to get things moving, this is very important.... drink a lot of fluids and breathing through the pain seemed to work for me. Also don't let her pain get out of control, take the pain pills as needed. This is a major surgery that may affect her physically and emotionally, be there for her to talk/vent to. Good luck to you both and soon you will be through the hard part. (it will get better!)
Opps forgot to add.....some say GasX tablets help with the gas pain, heating pad too. Sorry I can't be more help with the catheter/urinating problem but I am sure the ladies on here will post! They have a lot of wonderful experience/support!
Oh my..im sorry to hear that..that dont sound normal..go to another emergency room sometime people refuse to admit a mistake...get her a hot water bottle to put on her stomach...Im would worry about the catheter and how long she has to use it, It might make things worse especially if she had the surgery done vaginally...go to another emergency room please if she is in so much pain...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.